Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2001, 4:41 AM CDT for Crittenden County, Mississippi County, Arkansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 4:41 AM CDT (09:41 UTC)
- Expired
- Apr 15, 2001, 5:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crittenden County, AR, Mississippi County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:00 AM CDT | Hail 0.75 | Luxora, AR | |
| Apr 15, 5:05 AM CDT | Thunderstorm Wind | Osceola, AR | A hotel had its metal roof torn off and had its doors blown off. Several cars were damaged near the hotel. One business had its plate glass window demolished. Another business had two buildings damaged. Several power lines and power poles were blown down. |
| Apr 15, 5:10 AM CDT | Thunderstorm Wind | Earle, AR | A roof was blown off of a clinic. Several signs were knocked down. Several houses had trees on top of them with one house receiving major damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS54 KMEG 150943
SVRMEM
ARC035-093-151030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CDT SUN APR 15 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS
MISSISSIPPI COUNTY IN EASTERN ARKANSAS
* UNTIL 530 AM CDT.
* AT 438 AM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 6 MILES WEST OF LEACHVILLE TO 8 MILES WEST OF
GILMORE...MOVING EAST AT 65 MPH.
AT 430 AM CDT...LOCAL LAW ENFORCEMENT REPORTED DIME SIZE HAIL BOTH
IN POINSETT AND CRAIGHEAD COUNTIES.
* CITIES IN THE PATH OF THIS STORM THROUGH 530 AM CDT INCLUDE...
BIRDSONG... CRAWFORDSVILLE...
BASSETT... DYESS...
GOSNELL... DELL...
BLYTHEVILLE... BURDETTE...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3599 9029 3564 9028 3546 9036 3517 9053
3513 9011 3549 9000 3597 8977What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:35 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Apr 14, 9:35 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 935 PM CDT SAT APR 14 2001 RADAR SHOWS LITTLE ACTIVITY OVER THE CWA...BUT SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL AR. EXPECT MOZRE RAIN LATER TONIGHT...BUT WILL STILL HAVE TO LOWER POPS AND DOWNPLAY THE WORDING FOR PRECIPITATION TO ACCOUNT FOR THE MAJOR BREAK. TEMPERATURES AND WINDS ARE ON TRACK. .MEG...NONE. 012
In the hours before
Local storm report, Apr 14, 11:52 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
1152 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM CLARKSDALE MS WIND DAMAGE
04/14/01 COAHOMA TREES AND POWERLINES DOWN.
ROOF BLOWN OFF
HOUSE.REPORTED BY LAWg
ENFORCEMENTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:15 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 30 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.